Kansas, 2021Flash Flood in Kansas, June 30, 2021
June 30, 2021 · NWS SGF · 1 event in 1 county or zone
Isolated thunderstorms produced heavy rain which caused localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms produced heavy rain which caused localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 30, 2:20 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM CST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
320 PM CDT Wed Jun 30 2021
.SHORT TERM...(This evening through Thursday)
Issued at 307 PM CDT Wed Jun 30 2021
More widespread convection this afternoon associated with a
shortwave trough moving through the area. High precipitable water
values continue to bring a very heavy rainfall threat and flooding
threat where training convection occurs. Could also see some
strong to possibly severe storms into this evening with winds the
primary hazard.
Should see a lull for a few hours late this evening into early
tonight before the upper trough and surface cold front move in
late tonight into Thursday. Another round of showers and storms
with heavy rainfall will be likely, but not expecting any severe
threat this time. Precip will end from north to south in the later
afternoon into evening hours.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 307 PM CDT Wed Jun 30 2021
Forecast is dry for the most part (perhaps some showers over the
southern CWA on Friday) through Friday through early next week.
Humidity will be lower with highs in the low to mid 80s and lows
in the mid 50s to 70s, making for a pleasant Independence Day
weekend.
A more active pattern is possible toward the last half of next
week, but confidence is limited.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1230 PM CDT Wed Jun 30 2021
Scattered showers and thunderstorms will continue through much of
the day. For the most part should see VFR conditions with MVFR or
lower conditions under convection.
Less coverage of convection is expected from late this evening
into the early overnight hours before coverage increases again
later tonight into Thursday. A cold front will move through the
area Thursday, possibly resulting in lowered ceilings to IFR.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday evening for MOZ055>058-
066>071-077>083-088>097-101>105.
KS...Flash Flood Watch through Thursday evening for KSZ073-097-101.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jun 30, 2:01 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
301 PM CDT Wed Jun 30 2021
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
301 PM CDT Wed Jun 30 2021
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Limited thunderstorm wind damage risk.
Limited flooding risk.
Elevated lightning risk.
DISCUSSION...
Showers and thunderstorms will continue into this evening. An
airmass with high moisture content currently resides across the
region, which will facilitate high rainfall rates with these
storms. Any areas of training or repeated thunderstorms will carry
a risk for flash flooding. Thunderstorms will linger into
tonight, also carrying a risk for flash flooding. A few strong to
severe storms with strong winds will be possible into this evening,
mainly across south central Missouri.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
A slow moving frontal system will approach from the north early
Thursday morning. This system will reinforce the development of
showers and thunderstorms. With high rainfall rates expected, a
risk for flash flooding will continue through Thursday afternoon.
This activity is expected to finally exit the region by Thursday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Titus
In the hours before
Special weather statement, Jun 30, 1:14 PM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
214 PM CDT Wed Jun 30 2021
MOZ066-301945-
Vernon MO-
214 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON COUNTY UNTIL 245
PM CDT...
At 214 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Nevada to 7 miles west of
Sheldon. Movement was northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Nevada around 240 PM CDT.
Walker around 245 PM CDT.
Other locations impacted by these storms include Horton, Moundville,
Richards, Milo, Deerfield, Bronaugh and Metz.
This includes Interstate 49 between mile markers 79 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3790 9459 3805 9436 3790 9423 3769 9419
3765 9445 3765 9451 3773 9459
TIME...MOT...LOC 1914Z 219DEG 21KT 3787 9451 3766 9443
SchaumannSpecial weather statement, Jun 30, 1:57 PM CST, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
257 PM CDT Wed Jun 30 2021
MOZ067-078-302045-
Cedar MO-St. Clair MO-
257 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR AND WESTERN ST. CLAIR
COUNTIES UNTIL 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Rich Hill to near Walker
to 7 miles east of Sheldon. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
El Dorado Springs around 310 PM CDT.
Stockton around 345 PM CDT.
Other locations impacted by these storms include Stockton Lake,
Truman Lake, Olympia, Caplinger Mills, Wagoner, Tiffin, Johnson
City, Taberville, Filley, Cedar Springs, Roscoe and Monegaw Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Stockton Lake or Truman Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3795 9376 3762 9374 3764 9408 3815 9405
3820 9393
TIME...MOT...LOC 1954Z 252DEG 21KT 3799 9427 3786 9415 3766 9415
SchaumannFlash Flood, Cherokee
- When
- June 30, 5:23 PM CST to 11:00 PM CST
- Where
- Cherokee County, 0.68 mi SW of Columbus to 1.63 mi SE of Columbus
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.163, -94.838
Several city roads were reported as flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 30, 20212 deaths · 1 event
- Damaging Winds in Maine, June 30, 20211 death · $200,000 · 74 kt wind · 5 events
- Flash Flood in Ohio, June 30, 2021$500,000 · 1 event
- Damaging Winds in Vermont, June 30, 2021$317,000 · 65 kt wind · 7 events
- Flash Flooding and Hail in Pennsylvania, June 30, 2021$150,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, June 30, 2021$78,000 · 1.5 in hail · 29 events
- Damaging Winds in Massachusetts, June 30, 2021$33,000 · 50 kt wind · 31 events
- Damaging Winds in Virginia, June 30, 2021$116,000 · 60 kt wind · 4 events
- Flash Flooding and Flooding in New Mexico, June 30, 2021$85,000 · 4 events
- Damaging Winds in Pennsylvania, June 30, 2021$42,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in New Hampshire, June 30, 2021$22,000 · 1.75 in hail · 20 events
- Flash Flooding and Damaging Wind in Indiana, June 30, 2021$39,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965127.